Which contraceptive pill is best

Metformin, Dianette, Yasmin, Clomid, Herbals, Yoga, Acupuncture, Oils, etc

Moderators: thebuzz, Northfifer, Sammi, Hols969, DawnyB, purplestar, loachy, Mrs Wilko, Lutzomyia

Postby celicachic » Sat Jan 15, 2011 10:06 am

thanks

but im a bit puzzled with it as its day 3 of taking it and my periods havent stopped yet (heavy)

ive got mefenamic acid but i dont know wether to take that aswell!

:?
celicachic
 
Posts: 60
Joined: Mon Jan 03, 2011 11:16 pm
Location: Birmingham

Postby Meringoo » Sun Jan 16, 2011 10:32 am

That's totally normal. You will find that you'll have a bleed and then you'll experience some irregular bleeding/light spotting here and there for the first 6 months OR you may be lucky and just have nothing after this bleed. It is totally unpredictable. Basically, withing a year of usage, Cerazette can stop periods from occuring because it stops the womb building up so there's not need for them!
Meringoo
 
Posts: 905
Joined: Tue May 23, 2006 8:46 pm

Postby celicachic » Sun Jan 16, 2011 10:59 am

thanks for replying :D

(i didnt know that)
celicachic
 
Posts: 60
Joined: Mon Jan 03, 2011 11:16 pm
Location: Birmingham

Postby Meringoo » Sun Jan 16, 2011 9:01 pm

You can take the mefenamic acid if it is particularly heavy or painful, if not, I would just stick to painkillers if needed. xx
Meringoo
 
Posts: 905
Joined: Tue May 23, 2006 8:46 pm

thanks for the advice

Postby deaksie » Wed Jan 19, 2011 9:13 pm

Hello
thanks for the advice.
I was due for a review with my doctor as I was put on Metformin (1500mgs per day) around 6 months ago. I had been feeling much better than I had been but was experiencing some sugar lows, sugar cravings (unusual for me) was very tired, and a bit teary at times.
Anyway as preparation for the review, I was reading up on this discussion board, came across this thread and as a result decided to ask my doctor to move me off microgynon and onto Yasmin (I think my switching to microgynon 10 years ago co-incides with the beginnings of my PCOS symptoms!)
Within a week or two of starting Yasmin, the energy lows have stopped pretty much completely, as have the mood swings. I feel a whole lot better in myself
I still haven't lost any weight but I have to keep trying things as I'm much better than 6 months ago since my diagnosis, but don't think I've got it entirely right yet.
this post was just to say thankyou for pointing my down this track - I feel like at least it's another piece of the puzzle in place. I don't know what the others are yet but I damn well intend to find out!
xxxxxx
deaksie
 
Posts: 4
Joined: Mon Jul 19, 2010 9:28 am

Postby Verve » Wed Jan 19, 2011 9:21 pm

Be careful as I was on one called microgynon and was absolutely ill! Went on to femedene after that and cilest
Verve
 
Posts: 578
Joined: Sun Sep 20, 2009 1:22 pm

Pills

Postby deaksie » Wed Jan 19, 2011 9:52 pm

Hi Verve
yes exactly, I;ve come off microgynon and onto Yasmin
L x
deaksie
 
Posts: 4
Joined: Mon Jul 19, 2010 9:28 am

Postby Meringoo » Thu Jan 20, 2011 11:10 pm

Microgynon is useless for PCOS. Won't help in the slightest, will make acne and hair issues worse, and I also felt very ill on this pill. Gained loads of weigth on it. Moved onto Marvelon and found that to be wonderful for a while, then eventually got put on Yasmin, which is the best for me, though I'd happily switch back to Marvelon if needed.

Glad I could help xx
Meringoo
 
Posts: 905
Joined: Tue May 23, 2006 8:46 pm

Postby celicachic » Wed Jan 26, 2011 10:45 pm

hi all

has anyone by their gp or gynea been asked to have 2 pills of cerazette, i have today as my bleeding wasnt stopping and she also put me on iron tablets as im feeling really awful!!

so i usually take my pill in the morning but im thinking taking the other 1 later in the day....she told me to take 2 for the next 2 weeks and then go back to 1.. well i'll see how it goes :?
celicachic
 
Posts: 60
Joined: Mon Jan 03, 2011 11:16 pm
Location: Birmingham

Postby Meringoo » Thu Jan 27, 2011 7:16 pm

It is quite common, don't worry. Taking two Cerazette pills per day may decrease the bleeding and create better control against spotting. You might have to stay on 2 a day, but that's not dangerous or bad.
Meringoo
 
Posts: 905
Joined: Tue May 23, 2006 8:46 pm

Postby casmith613 » Mon Jan 31, 2011 9:11 pm

I was put on Dianette by the consultant gynae last year for my acne. I have now been on it for a year and my skin is great! But now I have to change pill because you're not supposed to be on Dianette for more than a year at a time.
I went to see my GP this morning and she has put me on Microgynon 30 - I tried to argue that I was sure that this was the worse pill I had ever tried (excessive oil on face and scalp) but she insisted it was well known to be "great for acne". I was not happy but went home with the prescription.
I've looked through the paperwork and notes I had taken from my gynae when I was under his care, and he had said that he had no idea why I was ever put on it back in 2003 - and this was actually when my acne and other PCOS symptoms started. He said microgynon would only exacerbate acne problem in PCOS sufferers. I was outraged that GP lied to my face about this not being true! I telephoned and insisted she change me to Yasmin instead, so I hope the prescription will be waiting for me tomorrow morning.
Does anyone know if you can go back to Dianette after taking another pill for a period of time - and how long it might be before you can go back to Dianette? This is the only pill for me that has ever controlled my acne and hairloss to an acceptable level, and I desperately wish I could remain on it :(
casmith613
 
Posts: 1
Joined: Mon Jan 31, 2011 8:58 pm

Postby Meringoo » Tue Feb 01, 2011 5:04 pm

Simple - go and see another doctor. Refuse to leave without a different prescription for either Yasmin, Marvelon or Cilest. That GP was either stupid or trying to cut costs. There were studies to show that the combined pill in general can improve acne, and the pill used in the studies was one with levenorgestrel (i.e. Microgynon). HOWEVER, this was not a PCOS-centred study. Just tell them you are totally unsatisfied, threaten to complain, and you'll get the right pill. And say to whichever doc you see that your SPECIALIST does not want you on an androgenic pill as it completely goes against the needs for PCOS treatment. Fight thgem with information. They hate it, but they can't often argue!! xx
Meringoo
 
Posts: 905
Joined: Tue May 23, 2006 8:46 pm

Postby Meringoo » Tue Feb 01, 2011 5:05 pm

You can remain on Dianette (though not all docs like this) if you are not overweight, not a smoker and don't have any high blood pressure issues.
Meringoo
 
Posts: 905
Joined: Tue May 23, 2006 8:46 pm

Postby JoJoP » Tue Feb 08, 2011 3:59 pm

Need some help please. Have had yet another battle with my Gyny today, and am yet again left wondering if what she is telling me is the truth. I have been told I need to lower my dose of Cyproterone, and although I have objected I have no choice but to humour her.

She has lowered my dose again, and also wants to change my contraceptive from Femulen to Loestrin 20. I used to take dianette, but was taken off it after getting the most horrendous migraines.

My concerns are that I shall suffer the same problems as before. During the last few months since lowering the cyproterone dose I have experienced problems of old, and have expressed my opinion that I am happy with my state of equilibrium and the current state of my health, and have never had any issues with my liver and kidney function tests.

I have not ovulated for the past 5 years apart from odd periods where I have had severe pain and have bled without warning.

Does anyone know anything about Loestrin and its affects as I can not deal with having to fight again to make sure I stay relatively the same.
Have had my dose of antidepressants doubled in last three weeks due to complete loss of self esteem.

My GP finally agreed to perscribe my Metformin after a 4 year battle. Any information is greatly appreciated. Seeing my GP next week, and want to discuss the new pill with her before i change things.

Thanks in advance and sorry about the rant

Jo
JoJoP
 
Posts: 1
Joined: Thu Jan 13, 2011 6:10 pm

Postby Meringoo » Wed Feb 09, 2011 7:21 pm

Loestrin 20 is good if you are at risk of DVT or get migraines. It's not the best for PCOS symptoms as it is ver androgenic, however, it would still be better than Femulen, which doesn't contain any oestrogen. You can either ask to stay on your current treatment, or give Loestrin a try. If you are worried about it being too androgenic, ask for Mercilon instead.

Have you thought about trying acupuncture and chinese herbs (via a specialist)? They brought my periods back naturally and i ovulated. Also, reflexology is good. xx
Meringoo
 
Posts: 905
Joined: Tue May 23, 2006 8:46 pm

PreviousNext

Return to Medications & Complementary Therapies

Who is online

Users browsing this forum: No registered users and 9 guests

cron